Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 79, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 14, 2005, 4:33 PM EDT for Orange County, Seminole County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2005, 4:33 PM EDT (20:33 UTC)
- Expired
- Jul 14, 2005, 5:12 PM EDT
- In force
- 39 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
Counties Orange County, FL, Seminole County, FL
The radar
The Melbourne radar (KMLB), 100 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2745 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 696 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 142035 SVRMLB FLC095-117-142115- /O.NEW.KMLB.SV.W.0079.050714T2033Z-050714T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 433 PM EDT THU JUL 14 2005 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN ORANGE COUNTY IN EAST CENTRAL FLORIDA THIS INCLUDES THE CITIES OF...LOCKHART...FAIRVIEW SHORES NORTHWESTERN SEMINOLE COUNTY IN EAST CENTRAL FLORIDA THIS INCLUDES THE CITIES OF...WEKIVA SPRINGS...MAITLAND... LONGWOOD...LAKE MARY...ALTAMONTE SPRINGS * UNTIL 515 PM EDT * AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WEKIVA SPRINGS...AND MOVING NORTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAKE MARY BY 455 PM EDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM. EXCESSIVE CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF AT ALL POSSIBLE...STAYING AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. HEAVY RAINS MAY FLOOD LOW LYING AND POOR DRAINAGE AREAS. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. TURN AROUND...DONT DROWN LAT...LON 2857 8153 2857 8138 2884 8129 2882 8156 $$ KELLY
2 follow-up statements
000 WWUS52 KMLB 142049 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 446 PM EDT THU JUL 14 2005 FLC095-117-142115- /O.CON.KMLB.SV.W.0079.000000T0000Z-050714T2115Z/ ORANGE FL-SEMINOLE FL- 446 PM EDT THU JUL 14 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 515 PM EDT FOR WESTERN SEMINOLE AND WESTERN ORANGE COUNTIES... AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER DOWNTOWN ORLANDO...MOVING NORTHWEST AT 15 MPH. OTHER SEVERE STORMS ARE MOVING SLOWLY NORTH ACROSS WEKIVA SPRINGS STATE PARK ALONG THE SEMINOLE ORANGE COUNTY BORDER. A SPOTTER REPORTED DIME SIZE HAIL IN DOWNTOWN ORLANDO AT 440 PM. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THESE STORMS. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY LIGHTNING IS THE NUMBER ONE WEATHER REALTED KILLER IN FLORIDA. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2840 8151 2839 8133 2884 8129 2882 8156 $$ KELLY
000 WWUS52 KMLB 142112 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 508 PM EDT THU JUL 14 2005 FLC095-117-142118- /O.CAN.KMLB.SV.W.0079.000000T0000Z-050714T2115Z/ ORANGE FL-SEMINOLE FL- 508 PM EDT THU JUL 14 2005 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN SEMINOLE AND WESTERN ORANGE COUNTIES IS CANCELLED... AT 508 PM EDT NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER CAPABLE OF PRODUCING DAMAGING WINDS OR LARGE HAIL. AS A RESULT...THE WARNING HAS BEEN CANCELLED. HOWEVER...RADAR INDICATED THAT HEAVY RAIN AND FREQUENT LIGHTNING STRIKES WERE STILL OCCURRING FROM THE THUNDERSTORMS. ACTIVITY WILL GRADUALLY DECREASE IN COVERAGE AND INTENSITY THROUGH 7 PM. VERY HEAVY RAINS HAVE PRODUCED ONE TO TWO INCHES OF RAIN FROM FAIRVILLA TO LOCKHART AND WEKIVA SPRINGS STATE PARK. THIS IS LIKELY PRODUCING TEMPORARY FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 2840 8151 2839 8133 2884 8129 2882 8156 $$ KELLY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:02 PM EDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jul 14, 2:02 PM EDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 202 PM EDT THU JUL 14 2005 .DISCUSSION... TONIGHT...LIGHTNING/THUNDER STORMS WILL PERSIST OVER THE INTERIOR INTO THIS EVENING BEFORE DISSIPATING LATE EVENING. DEBRIS CLOUDS FROM STORMS WILL GIVE WAY TO MOSTLY CLEAR SKIES AFTER MIDNIGHT. NOON TIME DEW POINTS WERE IN THE MID 70S. LOW TEMPERATURES THIS MORNING RANGED FROM 74...AT THE USUALLY COOLER SPOTS OR THOSE ALONG THE COAST THAT GOT A BRIEF WEST WIND TOWARD SUNRISE...TO 77 AND 78 AT THE COAST AND NEAR URBAN AREAS. LOOKING AT ANOTHER WARM MUGGY NIGHT WITH LIGHT TO CALM WINDS AND MORNING LOWS ESSENTIALLY THE SAME AS THIS MORNINGS. FRI THROUGH SAT...RIDGE AXIS WILL BEGIN TO DRIFT BACK NORTH FROM ACROSS NC PENINSULA...ALLOWING A MORE ESTABLISHED E-SE FLOW TO DEVELOP AND BEGIN TO PUSH SHOWERS AND STORMS TOWARD THE WEST... ESPECIALLY BY SATURDAY. PERSISTENCE OF RIDGE ALOFT OVER THE REGION WILL ALLOW TC EMILY TO REMAIN ON A WNW COURSE WELL TO THE SOUTH OF EC FL...SEE LATEST NHC ADVISORIES ON EMILY. HAVE MAINTAINED SCT COVERAGE WITH HIGHER POPS INTERIOR AND NORTHERN COASTAL SECTIONS FRI...THEN AS RIDGE AXIS SHIFTS FARTHER NORTH...HIGHEST COVERAGE ON SAT EXPECTED OVER NORTHERN INTERIOR. SUNDAY THROUGH WED...PATTERN SLOW TO SEE ANY MAJOR CHANGES OVER THE NEXT SEVERAL DAYS. ATLANTIC HIGH PRESSURE RIDGE AXIS WILL CONTINUE TO THE NORTH OF EC FL...EXTENDING ROUGHLY NEAR THE FL/GA BORDER MEANDERING ONLY SLIGHTLY N/S FROM THIS LAT. THIS WILL KEEP EC FL IN E-SE FLOW WITH 12Z GFS CONTINUING TO INDICATE PERIODS OF ENHANCED PRECIP COVERAGE FROM WEAK ELY WAVES MOVING THROUGH. HAVE KEPT SCATTERED POPS IN EXTENDED AND INDICATED ISOLATED LATE NIGHT SHOWERS SRN COASTAL SECTIONS STARTING OVER THE WEEKEND. && .MARINE...FOR TONIGHT...LIGHT WINDS AND SEAS 2 FEET OR LESS. STORMS AND SHOWERS MAINLY IN VICINITY OF THE GULF STREAM DUE TO SOUTHERLY FLOW. HEADING INTO THE WEEKEND...AS THE RIDGE AXIS STARTS LIFTING NORTH...THE STEERING FLOW BEGINS TO BACK TO THE SOUTHEAST WHICH WILL TEND TO DRIVE SHOWERS AND STORMS CURRENTLY NEAR THE GULF STREAM TOWARD THE COAST. SHOULD START SEEING LATE NIGHT AND MORNING SHOWERS OVER THE WEEKEND AS EASTERLY FLOW DEEPENS...ESP SRN SECTIONS. && .AVIATION...LCL IFR CONDITIONS DUE TO TSRA INCREASING THROUGH LATE AFTN AND INTO EARLY EVENING...FAVORED AREA WILL SHIFT TOWARD INTERIOR/N COASTAL SECTIONS AS THE AFTN WEARS ON. && .PRELIMINARY POINT TEMPS/POPS... DAB 76 90 75 89 / 20 50 30 30 MCO 76 92 74 93 / 20 50 30 40 MLB 77 90 76 90 / 10 40 20 30 VRB 77 90 77 89 / 10 30 20 30 && .MLB WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...WIMMER LONG TERM....GLITTO
Hazardous weather outlook, Jul 14, 1:04 PM EDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 104 PM EDT THU JUL 14 2005 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 142200- COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE- COCOA BEACH TO JUPITER INLET OUT TO 20 NM- FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE- FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER- INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE- ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE- 104 PM EDT THU JUL 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...THUNDERSTORM IMPACT... DEEP TROPICAL MOISTURE WILL COMBINE WITH DAYTIME HEATING...AND THE AFTERNOON SEA AND LAKE BREEZE BOUNDARIES...TO PRODUCE SCATTERED SHOWERS AND LIGHTNING STORMS TODAY THE GREATEST COVERAGE WILL OCCUR INLAND DURING THE LATE AFTERNOON AS THE SEA BREEZE PUSHES INLAND DURING THE TIME OF PEAK HEATING. COOLER TEMPERATURES ALOFT WILL HELP THE STRONGER STORMS TO PRODUCE HAIL OVER THE INTERIOR AND VOLUSIA COUNTIES. DEADLY CLOUD TO GROUND LIGHTNING BEING AND HEAVY RAIN BEING THE PRIMARY THREATS. AN ISOLATED WIND GUST TO 40 MPH MAY ALSO OCCUR ...FLOOD IMPACT... LOCAL RAINFALL AMOUNTS OF TWO TO THREE INCHES WILL BE POSSIBLE IN THE MOST INTENSE STORMS TODAY....ESPECIALLY OVER THE INTERIOR FROM LATE AFTERNOON INTO EARLY EVENING DUE TO SLOW STORM MOVEMENT. SOME PONDING OF WATER ON ROADS...AS WELL AS LOCALIZED POOR DRAINAGE AND URBAN FLOODING...MAY OCCUR. ...WATERSPOUT IMPACT... THE COMBINATION OF HIGH MOISTURE...THE COMBINATION OF RELATIVELY WEAK WINDS THROUGHOUT THE ATMOSPHERE...AND PRE-EXISTING SHOWERS ALONG THE COAST PRODUCE A FEW FUNNEL CLOUDS OR WATERSPOUTS AROUND THE SMALLER ISLANDS AND THE INTRACOASTAL WATERWAY FROM MERRITT ISLAND NORTH. THE RISK OF FUNNEL CLOUDS AND WATERSPOUTS SHOULD DIMINISH WHEN THE EAST COAST SEA BREEZE REPLACES THE SMALLER SCALE SEA BREEZES FROM MERRITT ISLAND NORTH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...SCATTERED AFTERNOON AND EARLY EVENING SHOWERS AND LIGHTNING STORMS ARE EXPECTED EACH DAY...WITH LIGHTNING AND LOCALLY HEAVY RAINFALL CONTINUING AS THE PRIMARY STORM THREATS. TROPICAL CYCLONE EMILY OVER THE CARIBBEAN..IS CURRENTLY FORECAST TO PASS WELL SOUTH OF FLORIDA THIS WEEKEND. STAY TUNED TO THE LATEST FORECASTS ON EMILY FROM THE NATIONAL HURRICANE CENTER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. WIMMER
In the hours before
Special weather statement, Jul 14, 12:28 PM EDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1228 PM EDT THU JUL 14 2005 FLZ147-141715- NORTHERN BREVARD COUNTY- 1228 PM EDT THU JUL 14 2005 ...DEVELOPING STORM CLOUDS CAPABLE OF PRODUCING FUNNEL CLOUDS FROM NORTHERN INDIAN RIVER LAGOON TO MOSQUITO LAGOON... AT 1220 PM EDT...WEATHER SPOTTERS REPORTED A FUNNEL CLOUD OVER THE INTRACOASTAL WATERWAY NORTHEAST OF THE MERRITT ISLAND WILDLIFE REFUGE. MOVEMENT OF THE FUNNEL CLOUD WAS NEARLY STATIONARY. MORE FUNNEL CLOUDS ARE POSSIBLE THE NEXT HOUR OR UNTIL THE EAST COAST SEA BREEZE REPLACES THE SMALLER SCALE SEA BREEZES THAT HAVE FORMED AROUND THE SMALLER ISLANDS AND THE INTRACOASTAL WATERWAY NORTH OF MERRITT ISLAND. 67
Special weather statement, Jul 14, 2:49 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 249 PM EDT THU JUL 14 2005 FLZ064-141930- MARTIN- 249 PM EDT THU JUL 14 2005 ...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH OVER WESTERN MARTIN COUNTY... AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WIND GUSTS AND LOCALLY HEAVY RAIN NEAR PORT MAYACA...MOVING NORTH AT 5 MPH. 67
Special weather statement, Jul 14, 4:14 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 414 PM EDT THU JUL 14 2005 FLZ045-046-142115- ORANGE-SEMINOLE- 414 PM EDT THU JUL 14 2005 ...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL HAIL CENTRAL ORANGE COUNTY...WESTERN SEMINOLE COUNTY... AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER PINE HILLS...MOVING NORTHEAST AT 10 MPH. FREQUENT TO EXCESSIVE LIGHTNING WILL OCCUR WITH THIS STORM AS WELL. THE STORM WILL BE...NEAR EATONVILLE...FAIRVIEW SHORES AT 420 PM EDT. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED. BRAGAW
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 5:15 PM EDT | Severe Thunderstorm Warning | MLB | Lake | 30 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.